MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SCISSORS, 5 FR., SEMIFLEXIBLE; HYSTEROSCOPE ACCESSORIES

OLYMPUS WINTER & IBE GMBH SCISSORS, 5 FR., SEMIFLEXIBLE; HYSTEROSCOPE ACCESSORIES
Model Number A4826
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, reported three the scissors, 5 fr., semiflexible demo sets sent into forth valley for the consultant to test the sheath and instruments.The third set, scissors were missing a blade, so not useable and no bungs on the set.It was further noted, this event occurred during preparation for use, the kit was opened as patient came in anesthetized and the hysteroscope biopsy procedure was delayed by 30 minutes.They used the biopsy graspers, which took a substantial amount of time.The time delay led to the last patient being cancelled.There were no reports of patient harm associated with this event.This event is reported under the following related patient identifiers (b)(6) to capture the multiple instances where patient procedures were delayed.This medwatch report is for patient identifier (b)(6) for the third tray.
 
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s reported failure (one blade of the scissors was missing) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 16 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the reported issue was caused by general wear and tear of the device.This supplemental report includes an update to d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to h10 from the previous submission.Correction is as follows: it has been over 10 years since the subject device was manufactured.

Brand Name
SCISSORS, 5 FR., SEMIFLEXIBLE
Common Device Name
HYSTEROSCOPE ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrusse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrusse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17769829
Report Number9610773-2023-02616
Device Sequence Number12560967
Product Code NWW
UDI-Device Identifier04042761006897
UDI-Public04042761006897
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4826
Device Lot Number135W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer01/16/2024
01/16/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date01/16/2024
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown